Georgia, 2004

Strong Wind in Georgia, September 27, 2004

September 27, 2004 · NWS FFC · 54 events in 53 counties and zones

Baldwin: The Baldwin County Sheriff, along with the Union Recorder or Milledgeville reported that several trees were down around the county, some on roads. A couple of roads were closed.

Where it happened

Every event with a place to put it; 54 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$758,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Strong wind damage, associated with Tropical Storm Jeanne, is listed below in alphabetical order by county for those counties that "strong wind" criteria was either met or assumed to be met.Baldwin: The Baldwin County Sheriff, along with the Union Recorder or Milledgeville reported that several trees were down around the county, some on roads. A couple of roads were closed. Scattered power outages were also reported. (Estimated Damage: $10,000)Banks: The Banks County Emergency Management Director reported that three trees and one power line were down in the county. (Estimated Damage: $2,000)Barrow: The Barrow County 911 Center reported that a few trees were down in the county. (Estimated Damage: $1000)Butts: The Butts County 911 Center reported that four trees were down in the county. (Estimated Damage: $1,000)Clarke: The Athens Police Department reported that around 12 trees were down in the county. (Estimated Damage: $3,000)Clayton: The News Daily of Jonesboro and the Clayton Neighbor reported that several trees and power lines were down around the county. Several homes were damaged when trees fell on them or against them. One home in Riverdale sustained significant damage when a large oak tree fell on the home causing damage to the roof, patio, and den. (Estimated Damage: $150,000)Coweta: The Times/Herald of Newnan reported that a number of trees and power lines were blown down throughout the county. Two homes and a vehicle on Newnan's south side were damaged when trees fell on them. (Estimated Damage: $50,000)Dawson: The Dawson County 911 Center reported that one tree was down on Georgia Highway 53 and was also down on a power line. Consequently, a number of residents in the county were left without power for up to 6 hours. (Estimated Damage: $3000)DeKalb: The DeKalb County 911 Center reported that several power lines were down around the county. The public reported that a large 75 foot oak tree fell on a residence in North Decatur. One tree was also down on Peachtree-Dunwoody Road. (Estimated Damage: $15,000)Dodge: The Dodge County 911 Center reported that a couple of trees were down in the county. (Estimated Damage $500)Douglas: An off-duty National Weather Service employee reported that a few trees were down on Georgia Highway 166 in the eastern portion of the county. (Estimated Damage: $500)Emanuel: The Emanuel County 911 Center reported that a few trees were down in the county. (Estimated Damage: $1,000)Fayette: The Fayette County 911 Center reported that several trees and a few power lines were down throughout the county. (Estimated Damage: $10,000)Forsyth: The Forsyth County 911 Center reported that one tree was down in Cumming. (Estimated Damage: $250)Fulton: The Atlanta Journal-Constitution, along with the South Fulton Neighbor, reported that a number of trees and power lines were blown down around the county. Power outages were widespread throughout the county. A large 150-year old oak tree fell on and caused significant damage to a home in East Point. (Estimated Damage: (Estimated Damage: $150,000)Glascock: The Glascock County 911 Center reported that several trees were down around the county. One tree fell on the main transmission line for the county knocking out power to the entire county for several hours. (Estimated Damage: $25,000)Greene: The Greene County 911 Center reported that several trees and some power lines were down around the county. (Estimated Damage: $5,000)Gwinnett: The Atlanta Journal-Constitution reported that several trees and power lines were blown down around the county causing scattered power outages. (Estimated Damage: $10,000)Hall: The Hall County 911 Center reported that a few trees were down in the county, including a couple of trees down on Georgia Highways 129 and 152 in Gillsville. (Estimated Damage: $2000)Henry: The Daily Herald of McDonough reported that strong winds blew down several trees and power lines in the county. Some power outages resulted. Two trees were down on homes causing minor damage. (Estimated Damage: $15,000)Houston: The Houston Home Journal of Perry reported that several trees and power lines were blown down. A pickup truck was damaged when a large pine tree fell on the vehicle. (Estimated Damage: $30,000)Jackson: The Jackson County 911 Center reported that several trees and some power lines were down in the county. (Estimated Damage: $5,000)Jasper: The Jasper County 911 Center reported that around 10 trees were down in the county, including one which fell on a power line. (Estimated Damage: $5,000)Jefferson: The Jefferson County 911 Center reported that a couple of trees were blown down in the county. (Estimated Damage: $500)Macon: The Macon County Sheriff reported that at least nine trees were down in the county. (Estimated Damage $2,500)Madison: The Madison County 911 Center reported that a few trees were down in the county. (Estimated Damage: $1,000)Marion: The Marion County 911 Center reported that a few trees were down in the county. (Estimated Damage: $500)Meriwether: The Meriwether County 911 Center reported that one tree and several limbs were down, especially in the Hogansville area. (Estimated Damage: $500)Monroe: The Monroe County 911 Center reported that a few trees were down around the county. (Estimated Damage: $2,000)Montgomery: The Montgomery County Sheriff reported that a few trees were blown down in the county. (Estimated Damage: $1,000)Morgan: The Morgan County 911 Center reported that four trees were blown down in the county.(Estimated Damage: $1,000)Newton: The Newton County 911 Center reported that three trees were down in the county. One small road was blocked as a result. (Estimated Damage: $1,000)Oconee: The Oconee County 911 Center reported that several trees were down in the county. (Estimated Damage: $2,000)Oglethorpe: The Oglethorpe County 911 Center reported that eight trees were down in the county. Several power lines were affected by the downed trees. (Estimated Damage: $5,000)Peach: The Peach County 911 Center reported that a couple of trees were down in the county. (Estimated Damage: $500)Pulaski: The Pulaski County Sheriff reported that a few trees were blown down around the county. (Estimated Damage: $1,000)Putnam: The Eatonton Messenger and the Union Recorder of Milledgeville reported that a few trees were blown down around the county. Some power outages were noted, especially in the northeastern part of the county. (Estimated Damage: $5,000)Schley: The Americus Times/Recorder indicated that several trees and power lines were down throughout the county. No significant damage was reported, however. (Estimated Damage: $10,000)Spalding: The Spalding County 911 Center reported that a few trees and power lines were down in the county. A couple of roads were blocked from downed trees. (Estimated Damage; $5,000)Taliaferro: The Advocate Democrat of Crawfordville reported that a few trees were blown down. One large pecan tree was down at a private residence in Crawfordville. (Estimated Damage: $2,000)Taylor: The Taylor County Sheriff reported that a few trees were down in the county. (Estimated Damage: $1,000)Telfair: The Telfair Enterprise of McRae and the Telfair County 911 Center reported that a few trees and power lines were down around the county. (Estimated Damage: $5,000)Toombs: The Toombs County 911 Center reported that a couple of trees were down in the county. (Estimated Damage: $500)Union: The Union County 911 Center reported that one tree was blown down. (Estimated Damage: $250)Upson: The Upson County Emergency Management Director reported that a couple of trees and one power line were down. One road was temporarily blocked. (Estimated Damage: $2,000)Walton: The Walton County 911 Center reported that several trees and a few power lines were down throughout the county. (Estimated Damage: $5,000)Warren: The Warren County 911 Center reported that a few trees were down in the county. (Estimated Damage: $500)Washington: The Washington County 911 Center reported that several trees fell, a few on power lines. A number of residents were left without power during the day. (Estimated Damage: $5,000)White: The White County 911 Center reported that one tree was blown down. (Estimated Damage: $250)Wilcox: The Wilcox County 911 Center reported that a few trees were down in the county. (Estimated Damage: $1,000)Wilkes: The News Reporter of Washington indicated that a few trees were blown down around the county. (Estimated Damage: $2,000)Wilkinson: The Wilkinson County News of Irwinton reported that several trees and power lines were down around the county. Several roads were blocked and some residents were left without power much of the day. (Estimated Damage: $50,000)

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 27, 4:30 AM EST, 1 hour earlier.

Area forecast discussion, Sep 27, 4:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT MON SEP 27 2004

.SHORT TERM...JEANNE SEEMS TO BE A LITTLE SLOWER AND LITTLE FURTHER
TO THE WEST OF THE OFFICIAL TRACK. THIS IN KEEPING WITH THE NEW GFS
AND ETA RUNS WHICH TAKE THE TRACK A LITTLE FURTHER WEST AND ABOUT 6
HOURS SLOWER THAN OFFICIAL TRACK. NONETHELESS EXPECT HEAVY RAIN EAST
OF THE TRACK ALONG WITH GUSTY WINDS IN THE HEAVIER RAIN BANDS.
CONDITIONS IMPROVE TONIGHT AS THE STORM EXITS TO THE NORTHEAST. WILL
HAVE TO CARRY SMALL CHANCE POPS IN THE NORTHEAST FOR TUESDAY MORNING
IN CASE THE TRACK DOES SLOW DOWN A LITTLE.

.LONG TERM...NO REAL CHANGES. NEW MODELS CONTINUE TO SHOW SOME
MOISTURE RETURN ACROSS THE SOUTH LATER IN THE WEEK...BUT STILL NOT
CONVINCED THERE WILL BE MUCH RAIN WITH THIS AS DYNAMICS WEAK AND
MOISTURE LIMITED.
&&

.HYDROLOGY...WILL CONTINUE THE FLOOD WATCH AS NEW GFS SHOWS
GENERALLY 2 TO 4 INCHES JUST EAST OF THE CENTER WITH ISOLATED 6 INCH
AMOUNTS POSSIBLE.
&&

.AVIATION...
TS JEANNE IS TRACKING NORTH INTO SOUTH GA THIS MORNING. LOOKS LIKE
THE MAIN THREAT FOR THE AVIATION COMMUNITY WILL BE STRONG WINDS AND
HEAVY RAIN WHICH WILL LIMIT VSBYS AND LOWER CEILINGS.

CEILINGS...TREND IS FOR CEILINGS TO CONTINUE TO LOWER OVER THE
NEXT 12 HOURS RANGING FROM OVC010-OVC030 WITH LOWEST CEILINGS IN
HEAVIER RAIN BANDS. DO NOT SEE PROLONGED PERIODS OF IFR FOR
ATL...BUT EXTENDED PERIOD OF LOW MVFR CAN BE EXPECTED BETWEEN 12Z
AND 22Z.

VISIBILITY...GENERALLY VFR TO MVFR WITH SOME ISOLATED PERIODS OF IFR
IN HEAVIER SHOWERS AND RAIN BANDS. EXPECT PREVAILING MVFR IN
RAIN BANDS AND CORE RAIN. THE CORE RAIN AREA WILL REMAIN MOSTLY EAST
OF MCN-AHN THROUGH TUE MORNING. RAIN BANDS SHOULD AFFECT THE ATL-CSG
AREA THROUGH 00Z-06Z TUE.

WINDS...WINDS SHOULD BE VERY SIMILAR TO WHAT WAS SEEN WITH HURRICANE
FRANCES. FOR THE ATL-CSG AREA THE STRONGEST WINDS WILL BE BETWEEN
14Z AND 00Z AT 20 TO 30KT GUSTING TO 40. FOR MCN...NE-N WINDS OF
25-35KTS WITH GUSTS TO 45 KTS POSSIBLE BETWEEN 10Z-22Z SLOWLY
DIMINISHING AFTER THAT.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     77 66 83 64 / 90 70 10 10
ATHENS      77 65 83 63 / 99 80 20 10
GAINESVILLE 76 65 83 62 / 99 80 20 10
ROME        80 65 83 62 / 70 50 10 10
COLUMBUS    81 68 87 66 / 99 50 10 10
MACON       77 68 86 65 / 99 70 10 10
&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR TODAY AND TONIGHT OVER EAST GEORGIA.
HIGH WIND WARNING FOR CENTRAL GEORGIA SOUTHEAST OF A LINE FROM
AMERICUS TO MACON TO WARRENTON TODAY.
HIGH WIND WARNING FOR NORTHEAST MOUNTAINS THIS AFTERNOON AND EVENING.
WIND ADVISORY FOR MOST OF THE REMAINDER OF NORTH AND CENTRAL GEORGIA
SOUTHEAST OF A LINE FROM CARROLLTON TO BLUE RIDGE.
&&

26

In the hours before

Special weather statement, Sep 27, 2:43 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 AM EDT MON SEP 27 2004

GAZ097-109>112-270815-

343 AM EDT MON SEP 27 2004

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN
TELFAIR...WHEELER...MONTGOMERY...DODGE AND SOUTHERN LAURENS COUNTIES
UNTIL 415 AM EDT...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAINSHOWERS EXTENDING FROM HELENA TO 13 MILES
SOUTHEAST OF UVALDA...MOVING NORTHWEST AT 60 MPH.  THESE SHOWERS ARE
CAPABLE OF PRODUCING SUFACE WIND GUSTS UP TO 50 MPH AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 AM. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THIS ACTIVITY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

54 strong wind. Local standard time, as filed.

Strong Wind, Houston

When
September 27, 5:30 AM EST to 9:30 AM EST
Where
Houston forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Strong Wind, Dodge

When
September 27, 5:30 AM EST to 9:30 AM EST
Where
Dodge forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Strong Wind, Telfair

When
September 27, 6:00 AM EST to 10:00 AM EST
Where
Telfair forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
September 27, 6:00 AM EST to 10:00 AM EST
Where
Montgomery forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Strong Wind, Toombs

When
September 27, 6:00 AM EST to 10:00 AM EST
Where
Toombs forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Strong Wind, Wilcox

When
September 27, 6:00 AM EST to 10:00 AM EST
Where
Wilcox forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Strong Wind, Pulaski

When
September 27, 6:00 AM EST to 10:00 AM EST
Where
Pulaski forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Strong Wind, Peach

When
September 27, 7:00 AM EST to 11:00 AM EST
Where
Peach forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Strong Wind, Schley

When
September 27, 7:00 AM EST to 11:00 AM EST
Where
Schley forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Strong Wind, Emanuel

When
September 27, 7:00 AM EST to 11:00 AM EST
Where
Emanuel forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Strong Wind, Marion

When
September 27, 7:00 AM EST to 11:00 AM EST
Where
Marion forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Strong Wind, Macon

When
September 27, 7:00 AM EST to 1:30 PM EST
Where
Macon forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Strong Wind, Taylor

When
September 27, 8:00 AM EST to 11:00 AM EST
Where
Taylor forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Strong Wind, Clayton

When
September 27, 9:00 AM EST to 6:00 PM EST
Where
Clayton forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Strong Wind, Washington

When
September 27, 9:00 AM EST to 1:00 PM EST
Where
Washington forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Strong Wind, Wilkinson

When
September 27, 9:00 AM EST to 1:00 PM EST
Where
Wilkinson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
September 27, 10:00 AM EST to 2:00 PM EST
Where
Monroe forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Strong Wind, Glascock

When
September 27, 10:00 AM EST to 2:00 PM EST
Where
Glascock forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
September 27, 10:00 AM EST to 2:00 PM EST
Where
Jefferson forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
September 27, 11:00 AM EST to 3:00 PM EST
Where
Warren forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Strong Wind, Morgan

When
September 27, 12:00 PM EST to 4:30 PM EST
Where
Morgan forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Strong Wind, Jasper

When
September 27, 12:00 PM EST to 4:00 PM EST
Where
Jasper forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Strong Wind, Upson

When
September 27, 12:00 PM EST to 4:00 PM EST
Where
Upson forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Strong Wind, Coweta

When
September 27, 1:00 PM EST to 3:00 PM EST
Where
Coweta forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Strong Wind, South Fulton

When
September 27, 1:00 PM EST to 4:00 PM EST
Where
South Fulton forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Strong Wind, Henry

When
September 27, 1:00 PM EST to 4:00 PM EST
Where
Henry forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Strong Wind, Gwinnett

When
September 27, 1:00 PM EST to 4:00 PM EST
Where
Gwinnett forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Strong Wind, Newton

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
Newton forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Strong Wind, Butts

When
September 27, 1:00 PM EST to 3:00 PM EST
Where
Butts forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Strong Wind, Hall

When
September 27, 1:00 PM EST to 5:45 PM EST
Where
Hall forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Strong Wind, Barrow

When
September 27, 1:00 PM EST to 7:00 PM EST
Where
Barrow forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Strong Wind, Oglethorpe

When
September 27, 1:00 PM EST to 7:00 PM EST
Where
Oglethorpe forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Strong Wind, Spalding

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
Spalding forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Strong Wind, Fayette

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
Fayette forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$10,000
Reported by
GOVT OFFICIAL
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Strong Wind, Clayton

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
Clayton forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$150,000
Reported by
GOVT OFFICIAL
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Strong Wind, Meriwether

When
September 27, 1:00 PM EST to 3:00 PM EST
Where
Meriwether forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Strong Wind, De Kalb

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
De Kalb forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$15,000
Reported by
GOVT OFFICIAL
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Strong Wind, Clarke

When
September 27, 1:00 PM EST to 5:00 PM EST
Where
Clarke forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Strong Wind, North Fulton

When
September 27, 1:30 PM EST to 4:30 PM EST
Where
North Fulton forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$140,000
Reported by
NEWSPAPER
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Strong Wind, Baldwin

When
September 27, 2:00 PM EST to 6:00 PM EST
Where
Baldwin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Strong Wind, Putnam

When
September 27, 2:00 PM EST to 4:00 PM EST
Where
Putnam forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Strong Wind, Oconee

When
September 27, 2:00 PM EST to 5:00 PM EST
Where
Oconee forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Strong Wind, Greene

When
September 27, 3:00 PM EST to 5:00 PM EST
Where
Greene forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Strong Wind, Walton

When
September 27, 3:00 PM EST to 7:00 PM EST
Where
Walton forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Strong Wind, Madison

When
September 27, 3:00 PM EST to 5:00 PM EST
Where
Madison forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
September 27, 3:30 PM EST to 5:00 PM EST
Where
Jackson forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Strong Wind, Taliaferro

When
September 27, 4:00 PM EST to 6:00 PM EST
Where
Taliaferro forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Strong Wind, Wilkes

When
September 27, 5:00 PM EST to 7:00 PM EST
Where
Wilkes forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Strong Wind, White

When
September 27, 5:08 PM EST to 6:45 PM EST
Where
White forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Strong Wind, Union

When
September 27, 5:08 PM EST to 6:45 PM EST
Where
Union forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Strong Wind, Banks

When
September 27, 5:08 PM EST to 6:45 PM EST
Where
Banks forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Strong Wind, Douglas

When
September 27, 6:00 PM EST to 8:00 PM EST
Where
Douglas forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$500
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Strong Wind, Forsyth

When
September 27, 6:00 PM EST to 8:00 PM EST
Where
Forsyth forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Strong Wind, Dawson

When
September 27, 7:00 PM EST to 9:00 PM EST
Where
Dawson forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427511, 5427521, 5427517, 5427522, 5427523, 5427611, 5427612, 5427513, 5427515, 5427524, 5427526, 5427615, 5427614, 5427504, 5427518, 5427520, 5427613, 5427616, 5427617, 5427525, 5427512, 5427533, 5427607, 5427505, 5427508, 5427509, 5427510, 5427531, 5427532, 5427600, 5427601, 5427602, 5427604, 5427605, 5427606, 5427608, 5427609, 5427619, 5427507, 5427503, and more.